Alert archive / Kentucky / Flash Flood Warnings in 2010

Flash Flood Warning 13, NWS Jackson, KY

May 3, 20104 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at May 3, 2010, 2:53 AM EDT for 4 counties in Kentucky. It was in force for 5 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2010, 2:53 AM EDT (06:53 UTC)
Expired
May 3, 2010, 8:00 AM EDT
In force
5 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Breathitt County, KY, Floyd County, KY, Johnson County, KY, Magoffin County, KY

The radar

The Jackson,KY radar (KJKL), 40 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 3:20 AM EDTFLASH FLOODBonanza, KYFLOODWATER FROM ABBOTT CREEK WAS REPORTED BY AN AMBULDENCE SERVICE TO BE UP TO THE BACK DOOR OF A HOME AT CREEKSIDE SUBDIVISION.
May 3, 3:30 AM EDTFLASH FLOODGarret, KYKY ROUTE 550 NEAR THE KNOTT COUNTY LINE WAS REPORTED BY THE KENTUCKY STATE POLICE TO HAVE BEEN SUBMERGED AND IMPASSABLE AT SOME POINT BEFORE 348 AM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2010-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2010-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
117 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

518 
WGUS53 KJKL 030653
FFWJKL
KYC025-071-115-153-031200-
/O.NEW.KJKL.FF.W.0013.100503T0653Z-100503T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
253 AM EDT MON MAY 3 2010

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
  EASTERN JOHNSON COUNTY IN NORTHEAST KENTUCKY...
  NORTHERN FLOYD COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHEASTERN MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 800 AM EDT

* AT 247 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THAT AN AREA OF SHOWERS AND THUNDERSTORMS IS CROSSING FAR EAST     
  KENTUCKY WITH OCCASIONAL HEAVY RAIN. THESE HAVE LEFT BEHIND        
  BETWEEN AN INCH AND AN INCH AND A HALF OF RAINFALL. WITH AN        
  ADDITIONAL HALF INCH OF RAIN POSSIBLE THROUGH THE EARLY MORNING    
  HOURS LOCAL FLASH FLOODING WILL BE POSSIBLE. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO   
  OCCUR. SOME LOCATIONS THAT WILL LIKELY EXPERIENCE FLOODING         
  INCLUDE...PAINTSVILLE...PRESTONSBURG...AND ALLEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3786 8268 3784 8266 3779 8267 3774 8265
      3762 8268 3746 8284 3748 8292 3751 8296
      3751 8303 3753 8306 3752 8309 3749 8311
      3748 8330 3760 8309 3792 8275 3789 8263

$$

GREIF
2 follow-up statements
289 
WGUS73 KJKL 031132
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
732 AM EDT MON MAY 3 2010

KYC025-071-115-031145-
/O.CAN.KJKL.FF.W.0013.000000T0000Z-100503T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KY-FLOYD KY-BREATHITT KY-
732 AM EDT MON MAY 3 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT EAST CENTRAL
BREATHITT...NORTHERN FLOYD AND EASTERN JOHNSON COUNTIES IS
CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO 
RECEDE ACCORDING TO LOCAL LAW ENFORCEMENT...ENDING THE FLOOD THREAT. 
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3749 8292 3751 8296 3754 8299 3757 8301
      3761 8302 3763 8305 3769 8298 3768 8298
      3765 8292 3762 8292 3754 8289

$$

KYC153-031200-
/O.CON.KJKL.FF.W.0013.000000T0000Z-100503T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MAGOFFIN KY-
732 AM EDT MON MAY 3 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN MAGOFFIN
COUNTY UNTIL 800 AM EDT...

AT 730 AM EDT...ALTHOUGH THE HEAVY RAINFALL HAS ENDED...RUNOFF FROM 
THE HEAVY RAIN WAS STILL SUFFICIENT TO CAUSE FLASH FLOODING IN 
SOUTHEASTERN SECTIONS OF MAGOFFIN COUNTY.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FREDVILLE...GALDIA...GAPVILLE...GUNLOCK...GYPSY...MARSHALLVILLE...
MID...ORCHARD...ORDWAY...SWAMPTON AND WALDO.

AS OF 655 AM EDT...ROUTE 7 IN SOUTHERN MAGOFFIN COUNTY AT
HALF MOUNTAIN WAS REPORTED TO BE IMPASSABLE DUE TO FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3749 8292 3751 8296 3754 8299 3757 8301
      3761 8302 3763 8305 3769 8298 3768 8298
      3765 8292 3762 8292 3754 8289

$$

PELTON
686 
WGUS73 KJKL 031205
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
805 AM EDT MON MAY 3 2010

KYC153-031217-
/O.EXP.KJKL.FF.W.0013.000000T0000Z-100503T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MAGOFFIN KY-
805 AM EDT MON MAY 3 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT SOUTHEASTERN MAGOFFIN
COUNTY HAS BEEN ALLOWED TO EXPIRE...

THE FLASH FLOOD WARNING FOR MOST OF THIS AREA HAS BEEN REPLACED BY A 
FLOOD WARNING...WHICH IS IN EFFECT UNTIL 200 PM EDT MONDAY.

EXCESS RUNOFF FROM HEAVY RAIN CONTINUES TO COLLECT INTO SOME OF THE 
LARGER STREAMS AND CREEKS AND SOME OF THEM ARE RUNNING BANKFULL OR 
ARE OUT OF THEIR BANKS. MOST OF THE STREAMS THAT ARE CURRENTLY 
RUNNING HIGH OR ARE OUT OF THEIR BANKS ARE STARTING TO RECEDE OR
SHOULD BEGIN TO RECEDE BY MIDDAY. IF FLOODING HAS BEEN 
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3749 8292 3751 8296 3754 8299 3757 8301
      3761 8302 3763 8305 3769 8298 3768 8298
      3765 8292 3762 8292 3754 8289

$$

PELTON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 3, 1:45 AM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, May 3, 1:45 AM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
145 AM EDT MON MAY 3 2010

.SHORT TERM.../REST OF TONIGHT/

HEAVY RAIN BAND IS NOW SHIFTING EVER SO SLIGHTLY TO THE EAST. THIS
MEANS THE FLOOD THREAT IS INCREASING ACROSS THE REMAINDER OF OUR
FORECAST AREA. VERY HEAVY RAINFALL ASSOCIATED WITH THUNDERSTORMS IN
TENNESSEE WILL SHIFT NORTHEAST OVER THE NEXT FEW HOURS INTO THE HEART
OF OUR CWA. OBSERVED 1-HR PRECIP RATES WITH THIS CONVECTION ARE OVER
1 INCH PER HOUR... AND IN SOME CASES WELL OVER 1 INCH PER HOUR... AND
EXCEEDS OUR FLASH FLOOD GUIDANCE VALUES EASILY. THEREFORE ADDITIONAL
FLASH FLOOD WARNINGS ARE LIKELY TONIGHT TO THE EAST OF THE COUNTIES
CURRENTLY UNDER AREAL FLOOD WARNINGS.

FLOOD WARNINGS ARE ALSO BEING WORKED UP FOR THE KY RIVER AT
HEIDELBERG. THESE WILL ADD TO THE WARNINGS ALREADY IN EFFECT FOR THE
RED RIVER AT CLAY CITY AND THE KY RIVER AT RAVENNA. ADDITIONAL
WARNINGS ARE LIKELY ON THE CUMBERLAND LATER TONIGHT DEPENDING ON
RAINFALL AMOUNTS RECEIVED IN THAT BASIN OVER THE NEXT COUPLE OF
HOURS.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TONIGHT THROUGH MONDAY NIGHT/

A DEEP MOISTURE PLUME AHEAD OF A COLD FRONT AND LONGWAVE TROUGH WAS
FUELING HEAVY RAIN PRODUCING THUNDERSTORMS OVER THE N AND W PORTIONS
OF THE FORECAST AREA ON SUNDAY. THE SETUP WAS NEARLY STATIONARY...
LEADING TO FLASH FLOODING. IN ADDITION...WINDS ALOFT ARE RATHER
STRONG...AND WITH HEATING THAT HAS TAKEN PLACE AHEAD OF THE MAIN
PRECIP SHIELD...THERE IS A POTENTIAL FOR STORMS TO MIX DOWN DAMAGING
WINDS THROUGH EARLY EVENING.

THE ENTIRE REGIME WILL SHIFT EASTWARD TONIGHT. CAN NOT RULE OUT
FLOODING RAINS IN THE SE PART OF THE FORECAST AREA...BUT THE SYSTEM
SHOULD BE MORE PROGRESSIVE...AND SIMILAR RESULTS AS TO WHAT HAPPENED
IN THE NW PART OF THE FORECAST AREA DURING THE DAY ARE NOT LIKELY.
HOWEVER...WITH A FLASH FLOOD WATCH ALREADY IN PLACE FOR THE ENTIRE
FORECAST AREA...WILL LEAVE IT IN PLACE. PLAN TO TRIM BACK THE TIME A
BIT...WITH THE THREAT FOR EXCESSIVE RAINFALL ENDING DURING THE NIGHT.

A FEW SHOWERS MAY LINGER EARLY IN THE DAY ON MONDAY...ESPECIALLY IN
THE SE PART OF THE FORECAST AREA. OTHERWISE...THE COLD FRONT WILL
PROGRESS TO OUR EAST AND HIGH PRESSURE RIDGE WILL BUILD IN FROM THE
WEST WITH DECREASING CLOUDS.

A SHORTWAVE TROUGH PASSING BY OVER THE GREAT LAKES AND OHIO VALLEY ON
MONDAY NIGHT MAY PRODUCE A FEW SHOWERS IN OUR NORTHERN COUNTIES.
HOWEVER...THE BETTER CHANCE FOR PRECIP AND THUNDER WILL BE TO OUR NORTH.

.LONG TERM.../TUESDAY THROUGH SUNDAY/

A QUIET START TO THE PERIOD IS FORECAST...WITH ZONAL FLOW ALOFT AND
SURFACE HIGH PRESSURE JUST TO OUR SE. ANOTHER COLD FRONT WILL HEAD
OUR WAY FROM THE NW LATE IN THE WEEK...WITH WARM AIR ADVECTION
RETURNING AHEAD OF IT. THE GFS DIFFERS FROM THE ECMWF AND GEM LATE IN
THE WEEK...AND DOES NOT DEVELOP THE STRONG SURFACE LOW OVER THE
MIDWEST LIKE ITS FOREIGN COUNTERPARTS DO. CONFIDENCE IS NOT HIGH
LATE IN THE WEEK INTO THE WEEKEND FOR TIMING OF THE FRONT. USING A
BROADBRUSH APPROACH...THE HIGHEST POPS WILL BE ON FRIDAY AND FRIDAY
NIGHT...IN THE CHANCE RANGE.

&&

.AVIATION.../06Z TO 06Z/...UPDATED

THE LARGE AREA OF RAIN AND EMBEDDED THUNDERSTORMS NOW AFFECTING THE
TAF SITES IS FINALLY BEGINNING TO GET SHOVED OFF TO THE EAST. AS
SUCH... WE EXPECT IMPROVING CONDITIONS FROM WEST TO EAST BETWEEN NOW
AND DAWN ACROSS EASTERN KENTUCKY. IFR CONDITIONS SHOULD QUICKLY JUMP
TO MVFR AND THEN VFR AS THE RAIN ENDS AND LOWER CLOUDS DISSIPATE.
VFR CONDITIONS ARE THEN EXPECTED AFTER SUNRISE ON MONDAY THROUGH THE
END OF THE TAF PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 AM EDT EARLY THIS MORNING FOR KYZ044-
050>052-058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...HAL/ABE
LONG TERM....HAL
AVIATION...ABE
Hazardous weather outlook, May 2, 10:16 PM EDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1016 PM EDT SUN MAY 2 2010

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-031100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
1016 PM EDT SUN MAY 2 2010

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...OVERNIGHT.

THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL ARE EXPECTED
OVERNIGHT...AND MAY PRODUCE FLOODING IN SOME LOCATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

EXCESSIVE RUNOFF FROM RECENT HEAVY RAINFALL ACROSS THE AREA WILL
RESULT IN SIGNIFICANT RISES ALONG SOME RIVERS AND LARGER CREEKS
THROUGH TUESDAY...WITH MINOR TO MODERATE FLOODING POSSIBLE. THE
HIGHEST RISK OF FLOODING WILL BE ASSOCIATED WITH PORTIONS OF THE
KENTUCKY RIVER AND RED RIVER.

ALSO...THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF FLOODING...OR
RAINFALL TOTALS OF AN INCH OR MORE.

RAY

In the hours before

Local storm report, May 3, 12:45 AM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1245 AM EDT MON MAY 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     FLASH FLOOD      CORBIN                  36.94N 84.11W
05/03/2010                   WHITLEY            KY   LAW ENFORCEMENT

            SOME STREET FLOODING WAS REPORTED IN THE
            CITY...ESPECIALLY IN POOR DRAINAGE AREAS. THE ROADS ARE
            IMPASSABLE AT THE UNDERPASS AT ROY KIDD AND DEPOT...A
            SECTION OF BACON CREEK RD AND A SECTION OF KY 312 ON THE
            EAST SIDE OF THE CITY. HIGH WATER WAS ALSO REPORTED AT
            MASTER ST AND VAUGHN.

&&

JP
Local storm report, May 3, 12:53 AM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1253 AM EDT MON MAY 3 2010

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1132 PM     FLOOD            SCIENCE HILL            37.17N 84.68W
05/02/2010                   PULASKI            KY   PUBLIC

            STREAMS OVER ROADS OR BRIDGES.
            SOMETIME BEFORE 1142 PM 05/02/2010

&&

NNNN
Local storm report, May 3, 12:55 AM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1255 AM EDT MON MAY 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     FLASH FLOOD      STEVENSON               37.58N 83.26W
05/03/2010                   BREATHITT          KY   PUBLIC

            MEATSCAFFOLD BRANCH HAD FLOODED HWY 2466 WITH WATER UP TO
            A FOOT DEEP. THE WATER HAD RECEEDED AND UNCOVERED THE
            ROAD AS OF 1250 AM.

&&

ABE
Local storm report, May 3, 1:10 AM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
110 AM EDT MON MAY 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 AM     FLASH FLOOD      WRIGLEY                 38.02N 83.27W
05/03/2010                   MORGAN             KY   LAW ENFORCEMENT

            KY ROUTE 7 CLOSED NEAR THE CONFLUENCE OF THE NORTH FORK
            OF THE LICKING RIVER AND ROAD FORK.

&&

JP
Local storm report, May 3, 2:03 AM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
203 AM EDT MON MAY 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     TSTM WND DMG     1 S BETSEY              36.89N 84.74W
05/02/2010                   WAYNE              KY   PUBLIC

            ONE HOME AND A BARN SEVERELY DAMAGED ON DODSON HOLLOW
            ROAD BY A POSSIBLE TORNADO.

&&

ABE
Local storm report, May 3, 2:44 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
244 AM EDT MON MAY 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 AM     FLASH FLOOD      1 SW BONANZA            37.68N 82.88W
05/03/2010                   FLOYD              KY   TRAINED SPOTTER

            HWY 1427 UNDER 1 FOOT OF FLOWING WATER FROM ABBOTT CREEK.

&&

ABE

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 8:52 PM EDTAreal Flood WarningJKLBath, Estill, Lee, Menifee, Powell, Rowan15 hr
May 2, 9:06 PM EDTAreal Flood AdvisoryJKLClay, Jackson, Laurel, Lee, McCreary, Owsley and 3 more6 hr
May 2, 9:38 PM EDTAreal Flood AdvisoryJKLElliott, Lee, Morgan, Wolfe6 hr
May 2, 11:52 PM EDTRiver Flood WarningJKLLee42 hr
May 3, 12:31 AM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Floyd, Johnson, Knott, Knox and 9 more6 hr
May 3, 12:44 AM EDTFlash Flood WarningJKLClay, Laurel, McCreary, Pulaski, Wayne, Whitley6 hr
May 3, 12:59 AM EDTFlash Flood WarningJKLBreathitt, Clay, Jackson, Lee, Owsley6 hr
May 3, 1:03 AM EDTFlash Flood WarningJKLBreathitt, Elliott, Johnson, Magoffin, Morgan, Wolfe6 hr
May 3, 1:28 AM EDTAreal Flood AdvisoryJKLBell, Floyd, Harlan, Johnson, Knott, Leslie and 5 more6 hr
May 3, 3:18 AM EDTFlash Flood WarningJKLFloyd, Knott, Letcher, Martin, Pike5 hr
May 3, 4:06 AM EDTFlash Flood WarningJKLBreathitt, Knott, Perry6 hr
May 3, 4:24 AM EDTRiver Flood WarningJKLOwsley29 hr
May 3, 5:25 AM EDTAreal Flood WarningJKLBell, Harlan, Knox, Leslie, Letcher, Perry and 1 more6 hr
May 3, 6:21 AM EDTAreal Flood WarningJKLClay, Knox, Laurel, McCreary, Pulaski, Rockcastle and 2 more13 hr
May 3, 7:01 AM EDTAreal Flood WarningJKLBreathitt, Clay, Elliott, Jackson, Johnson, Laurel and 7 more12 hr
May 3, 8:01 AM EDTAreal Flood WarningJKLMagoffin28 hr
May 3, 8:11 AM EDTRiver Flood AdvisoryJKLHarlan7 hr
May 3, 8:11 AM EDTRiver Flood AdvisoryJKLBell26 hr
May 3, 9:18 AM EDTAreal Flood WarningJKLLeslie30 hr
May 3, 9:40 AM EDTRiver Flood AdvisoryJKLClay24 hr
May 3, 10:51 AM EDTAreal Flood WarningJKLBath, Estill, Fleming, Jackson, Laurel, Lee and 9 more24 hr
May 3, 12:20 PM EDTRiver Flood WarningJKLKnox32 hr
May 3, 12:20 PM EDTRiver Flood WarningJKLWhitley40 hr
May 3, 6:56 PM EDTAreal Flood WarningJKLClay, Jackson, Laurel, Magoffin, Owsley17 hr
May 3, 7:28 PM EDTAreal Flood WarningJKLClay, Knox, Laurel, Pulaski, Rockcastle, Wayne25 hr

Nearby

Flash Flood Warnings in Kentucky, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.